Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 30, NWS Boston/Norton, MA

March 1, 2014

NWS Boston/Norton, MA issued this small craft advisory at Mar 1, 2014, 4:15 AM EST. It took effect at Mar 1, 2014, 3:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2014, 4:15 AM EST (09:15 UTC)
In effect from
Mar 1, 2014, 3:00 PM EST
Expired
Mar 2, 2014, 3:08 AM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHUS71 KBOX 010915
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EST SAT MAR 1 2014


ANZ250-251-011715-
/O.NEW.KBOX.SC.Y.0030.140301T2000Z-140302T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
415 AM EST SAT MAR 1 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EST SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
530 
WHUS71 KBOX 011458
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
958 AM EST SAT MAR 1 2014

ANZ250-251-012300-
/O.CON.KBOX.SC.Y.0030.140301T2000Z-140302T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
958 AM EST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
475 
WHUS71 KBOX 012054
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EST SAT MAR 1 2014

ANZ250-251-020500-
/O.CON.KBOX.SC.Y.0030.000000T0000Z-140302T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
354 PM EST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
228 
WHUS71 KBOX 020225
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
925 PM EST SAT MAR 1 2014

ANZ250-251-020900-
/O.CON.KBOX.SC.Y.0030.000000T0000Z-140302T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
925 PM EST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
123 
WHUS71 KBOX 020808
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
308 AM EST SUN MAR 2 2014

ANZ250-251-020915-
/O.CAN.KBOX.SC.Y.0030.000000T0000Z-140302T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
308 AM EST SUN MAR 2 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE SUBSIDED.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 4:00 AM EST, 15 minutes earlier.

Area forecast discussion, Mar 1, 4:00 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EST SAT MAR 1 2014

.UPDATE...

UPDATES MADE TO LONG-TERM / OUTLOOK PORTIONS OF THE FORECAST.
NEAR- AND SHORT-TERM UPDATES OUT SHORTLY.

&&

.SYNOPSIS...

HIGH PRESSURE MOVES OFF THROUGH THE MARITIMES TODAY. A WEAK COLD
FRONT SWEEPS THROUGH NEW ENGLAND SUNDAY MORNING...THEN STALLS
WELL TO THE SOUTH BY SUNDAY NIGHT. ALONG THIS FRONT A WINTER STORM
WILL DEVELOP INTO MONDAY EVENING LIKELY IMPACTING THE SOUTH-COAST
THE MOST. THEREAFTER UNSEASONABLY COLD AND DRY CONDITIONS CONTINUE
THROUGH THE END OF NEXT WEEK WITH THE POSSIBILITY OF ANOTHER STORM
BY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1245 AM UPDATE...

SURFACE HIGH PRESSURE OVERHEAD AND SKIES ARE CLEAR. 05Z METAR OBS
INDICATE WINDS HAVE DECOUPLED ACROSS MUCH OF THE AREA...GOOD
RADIATIONAL COOLING IS OCCURRING. MODIFIED OVERNIGHT LOWS ON CAPE
AND THE VINEYARD TO INDICATE SINGLE DIGITS. OTHERWISE NO CHANGES
PLANNED AT THIS TIME TO CURRENT FORECAST LOWS.

STILL MONITORING FOR THE POTENTIAL FOR A BAND OF MARINE STRATO-
CU WHICH IS EVIDENT IN SOME GUIDANCE SOUNDINGS. THESE MAY SKIRT S
COASTAL AREAS TODAY. CONFIDENCE IS LOW ON THIS AS SURFACE AND LOW
LEVEL DEWPOINT DEPRESSIONS CONTINUE TO BE QUITE HIGH. EVEN WITH
RETURN FLOW DEVELOPING LATE /BUT LIGHT/.

PREVIOUS DISCUSSION...

HIGH PRESSURE BUILDING OVERHEAD WITH A VERY DRY AIRMASS IN PLACE.
DEWPOINTS THIS AFTERNOON WERE BELOW ZERO AND MANY PLACES WERE
LESS THAN 10 BELOW ZERO. EXPECT CLEAR SKIES AND LIGHT WINDS...AND
RADIATIONAL COOLING. THE LOW DEWPOINTS WILL ALLOW ROOM FOR
TEMPERATURES TO FALL NEAR ZERO AWAY FROM THE COAST...WITH COLD
SPOTS AROUND 5 BELOW. GUIDANCE WAS MAINLY ABOVE ZERO...WE CARVED
ROUGHLY 5 DEGREES OFF THESE VALUES TO GET THE MIN TEMP FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...

SATURDAY...

HIGH PRESSURE MOVES THROUGH THE MARITIMES. WITH THE RIDGE AXIS
SHIFTING EAST...OUR WINDS SHOULD SLOWLY INCREASE FROM THE SOUTH
DURING THE DAY. OVERALL A FAIR WEATHER DAY.

THERE WILL BE TWO CONCERNS FOR CLOUDS. CROSS SECTIONS SHOW
INCREASING MOISTURE BELOW 925 MB DURING THE MORNING. THIS MOISTURE
WOULD BE MOVING UP FROM THE SOUTH AS THE RIDGE MOVES OFF. THIS
WOULD MEAN AN AREA OF LOW CLOUDS MOVING UP INTO THE SOUTH COAST
AND POSSIBLY EXPANDING ACROSS RI AND SOUTHEAST MASS. LITTLE OR NO
LIFT IS NOTED WITH THIS MOISTURE SO NO PCPN IS EXPECTED. THERE
WILL ALSO BE INCREASING MOISTURE ABOVE 700 MB...WHICH WOULD MEAN
INCREASING MID AND HIGH CLOUDS THROUGH THE DAY.

TEMPS AT 925 MB WILL BE -6C TO -8C...WHICH WOULD SUPPORT MAX TEMPS
IN THE UPPER 20S AND 30S. THIS LINES UP WELL WITH MODEL CONSENSUS.

SATURDAY NIGHT...

LIGHT SNOW SHOWERS SATURDAY INTO SUNDAY MID AND HIGH CLOUDS
INCREASE/THICKEN/LOWER IN ADVANCE OF AN APPROACHING COLD FRONT.
THE COLD FRONT ENTERS SOUTHWEST NH/NORTHWEST MASS LATE AT NIGHT.
JET DYNAMICS ARE MARGINAL WITH THIS FRONT. NEW ENGLAND IS IN THE
RIGHT EXIT REGION OF THE UPPER JET WHERE THERE IS LITTLE SUPPORT
FOR LIFT. THERE IS SOME INCREASE IN LOW-LEVEL FRONTOGENESIS BUT
LITTLE OR NO SUCH FORCING AT MID LEVELS. WE WILL INCLUDE LOW-END
CHANCE POPS FROM SRN NH THROUGH THE EAST SLOPES OF THE BERKSHIRES
LATE AT NIGHT. MIN TEMPS ARE A MODEL BLEND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

*/ HIGHLIGHTS...

  - A SIGNIFICANT WINTER STORM SUNDAY NIGHT INTO MONDAY
  - UNSEASONABLY COLD CONDITIONS CONTINUE INTO NEXT WEEK
  - ANOTHER POSSIBLE STORM BY THE END OF THE WEEK INTO THE WEEKEND

*/ OVERVIEW AND MODEL PREFERENCE...

UNSEASONABLY COLD CONDITIONS PREVAILING WITH THE EXPECTED +NAO/+PNA
TREND. HEMISPHERICALLY...NEGATIVE HEIGHT ANOMALIES PREVAIL SOUTH OF
THE ALUETIAN ISLANDS AND OVER THE HUDSON BAY REGION WITH RIDGING
ACROSS THE WESTERN CONUS. EXPECTING A PROLONGED PERIOD OF INFLUENCE
FROM THE POLAR VORTEX OVER THE NORTHEASTERN CANADIAN MARITIMES ALONG
THE BASE OF WHICH CONFLUENT FLOW OF NORTHERN- AND SOUTHERN-STREAMS
CONTINUES ACROSS THE NORTHEASTERN CONUS. AN ACTIVE YET COLD WEATHER
PATTERN FOR THE MONTH OF MARCH. PERHAPS THE ONLY RELIEF IS THE EVER
INCREASING HOURS AND ANGLE OF SUNLIGHT.

MODEL PREFERENCES BROKEN DOWN IN THE DISCUSSION BELOW. IN BREVITY...
A BLEND OF THE GFS/UKMET/ECMWF WAS PREFERRED FOR THE WINTER STORM
SYSTEM SUNDAY NIGHT INTO MONDAY...WITH A CONSENSUS BLEND OF ALL
FORECAST GUIDANCE THEREAFTER.

*/ DAY-TO-DAY DETAILS...

SUNDAY NIGHT INTO MONDAY NIGHT...

WITH 01.0Z GUIDANCE PREFER A NON-NAM CONSENSUS BLEND WITH PREFERENCE
TO THE UKMET/GFS/ECMWF. THIS PLACES THE ELONGATED LOW AND ATTENDANT
FRONTAL BOUNDARY S OF NEW ENGLAND STRETCHING FROM THE MID-ATLANTIC
NE OVER WATERS JUST SE OF THE 40N/70W BENCHMARK...A CONSISTENT RUN-
TO-RUN TREND OBSERVED OVER THE PAST SEVERAL NIGHTS WITH ENSEMBLE
MEANS AND DETERMINISTIC ECMWF THAT CAN NOT BE IGNORED. NORTHERN-
STREAM ARCTIC-IMPULSE IS LIKELY TO KEEP THE BULK OF PACIFIC ENERGY
SOUTH OF NEW ENGLAND.

STILL SOME VARIANCE/SPREAD AMONG THE PREFERRED SOLUTIONS...PERHAPS A
CONSEQUENCE OF THE MAIN CRUX OF THE STORM REMAINING JUST OFFSHORE OF
CA AND NOT YET WELL-SAMPLED...SUCH VARIANCE OF WHICH A WOBBLE NW OR
SE ON THE ORDER OF 25-50 MILES CAN RESULT IN SIGNIFICANT ALTERATIONS
IN SURFACE OUTCOMES/IMPACTS. FORECAST THINKING AND CONFIDENCE IS
CONVEYED IN THE REMAINING DISCUSSION BELOW.

CONSIDERING A NON-NAM CONSENSUS BLEND...THE COMBINATION OF ENHANCED
ASCENT AND RRQ OF THE UPPER-LEVEL JET INVOKES AN ELONGATED AREA OF
LOW PRES ALONG A STALLED FRONTAL BOUNDARY AND BETTER BAROCLINICITY
POSITIONED FROM ROUGHLY THE VA/NC BORDER NORTHEAST TO THE 40N/70W
BENCHMARK. BROAD-SCALE ISENTROPIC ASCENT OF THE WCB IS INVOKED BUT
STRETCHES ONLY AS FAR N AND OVER THE SE-TIER OF NEW ENGLAND FOCUSING
ALONG WEST-TO-EAST LOW- TO MID-LEVEL F-GEN BANDS /H8-6/ WHERE BETTER
CONVERGENCE AND DEFORMATION RESIDE. THIS SEEMINGLY KEEPS THE BEST
PRECIP-OUTPUT ACROSS S/SE PORTIONS OF NEW ENGLAND MONDAY MORNING
INTO EVENING PRIOR TO THE NORTHERN-STREAM ARCTIC-ORIGIN KICKER. WITH
N/NW SURFACE-H85 WINDS DRIVEN BY ISALLOBARIC/AGEOSTROPHIC COMPONENTS
PER CYCLOGENESIS ALONG THE STALLED FRONTAL BOUNDARY...EXPECT ARCTIC-
AIR TO FUNNEL S /ANOMALOUS BY -3 SD/ RESULTING IN AN ALL SNOW EVENT
/FLUFFY IN NATURE WITH HIGH SNOW-TO-LIQUID RATIOS/. STORM-TOTAL
PRECIPITATION TOTALS OF AROUND 0.50 ALONG THE IMMEDIATE SOUTH COAST
AND ADJACENT SOUTHERN WATERS.

THIS IN MIND...MAJORITY OF IMPACTS BEGIN SUNDAY NIGHT INTO THE
MONDAY MORNING COMMUTE MAINLY FOR AREAS ALONG AND S OF THE MA-PIKE
/LIKELY TO HIGH CATEGORICAL POPS NORTH-TO-SOUTH ACCORDINGLY WITH
MOSTLY CHANCE POPS NORTH OF THE MA-PIKE/. ACTIVITY SHIFTS SE THROUGH
MIDDAY MONDAY PUSHING OFFSHORE BY EVENING KICKED OUT BY ARCTIC HIGH
PRESSURE BUILDING FROM THE NORTHWEST.

WITH CONSENSUS OF MODELS SHIFTED SOUTH WITH THE BULK OF ACTIVITY AND
LESSER CONFIDENCE OF 1-2 INCH PER HOUR SNOWFALL RATES WHICH IF
PRESENT MAY JUST REMAIN OFFSHORE /THOUGH STILL EXPECT VISIBILITY
RESTRICTIONS DUE TO SNOW DOWN TO ROUGHLY A QUARTER OF A MILE/...LACK
CONFIDENCE TO ISSUE ANY HEADLINES WITH THIS FORECAST...WILL RATHER
FOCUS ON STORM POTENTIAL WITHIN THE HAZARDOUS WEATHER OUTLOOK. HAVE
SOME CONFIDENCE OF WARNING-LEVEL SNOWS IMPACTING THE SOUTH-COAST
FROM WASHINGTON COUNTY RI EAST TO CAPE COD ENCOMPASSING ALL POINTS
SOUTH /A SIGNIFICANT SHIFT FROM THE PREVIOUS FORECASTER THINKING
THUS HOLDING OFF ON ANY HEADLINES/.

FOR COASTAL CONCERNS...PLEASE SEE THE DISCUSSION AT THE VERY BOTTOM.

TUESDAY...

ARCTIC HIGH PRESSURE BUILDING INTO THE REGION WITH MUCH COLDER AIR.
THE PRESENCE OF NORTHERLY WINDS OVER THE GULF OF MAINE MAY ALLOW FOR
THE GENERATION OF OCEAN-EFFECT SNOWS OVER THE FAR EASTERN CAPE AND
NANTUCKET. HAVE SLIGHT CHANCE POPS FOR THE FIRST-HALF ACCORDINGLY.
ACTIVITY DIMINISHING LATER IN THE DAY WITH WINDS BACKING MORE
WESTERLY AND INCREASING SUBSIDENCE.

TUESDAY NIGHT INTO THURSDAY NIGHT...

REINFORCING ARCTIC AIR AHEAD OF WHICH AN ARCTIC FRONT MAY GENERATE
SOME FLURRY ACTIVITY. OTHERWISE DRY AND COLD WITH BREEZY NORTHERLY
WINDS. BEST CHANCE FOR PRECIPITATION WILL BE ONCE AGAIN ALONG THE
OUTER CAPE AND NANTUCKET WITH THE DEVELOPMENT OF OCEAN-EFFECT SNOWS
WEDNESDAY. MORE ASTONISHING IS THE CONSISTENT SIGNAL AMONG
DETERMINISTIC MODEL GUIDANCE OF A 1040 HIGH BUILDING ACROSS NEW
ENGLAND. COULD SEE SOME REALLY COLD AIR FOR THE WEDNESDAY NIGHT
PERIOD INTO THURSDAY MORNING MODERATING INTO THURSDAY NIGHT WITH
RETURN SOUTHERLY FLOW AS THE HIGH SHIFTS EAST.

FRIDAY AND BEYOND...

VERY INTERESTING. WHAT APPEARS TO BE ENERGY OUT OF THE SOUTHERN GULF
OF MEXICO MEETS UP WITH PACIFIC ENERGY THROUGH THE SOUTHERN-STREAM
FLOW RESULTING IN A TROUGH-AMPLIFICATION OVER THE SOUTHEASTERN
CONUS. SUBSEQUENT SURFACE LOW PRESSURE OVER THE NORTHERN GULF
DEEPENS NORTHEASTWARD ACROSS THE WESTERN ATLANTIC PASSING SOUTH AND
EAST OF THE 40N/70W BENCHMARK. FAIRLY CONSISTENT SIGNAL WITHIN THE
DETERMINISTIC ECMWF/GFS...EVEN THE GEFS MEAN...THAT HAS NOW UNIFIED
INTO A CONSISTENT SOLUTION. STILL SOME NOTABLE DIFFERENCES IN THE
STRENGTH OF THE LOW...BUT TIMING AND POTENTIAL IMPACTS APPEARS
CENTERED AROUND SATURDAY MORNING. ONE STORM AT A TIME OF COURSE...
SO WILL HOLD OFF ON ANY FURTHER DISCUSSION AT THIS TIME.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY/... HIGH CONFIDENCE.

MAINLY VFR OVERNIGHT UNDER CLEAR SKIES AND WINDS BECOME NEAR CALM
MOST TERMINALS.

WILL BE WATCHING POTENTIAL FOR BKN020-025 CLOUDS TO WORK IN
CAPE/ISLAND TERMINALS AROUND SUNRISE...THIS APPEARS TO BE A LOW
PROBABILITY...BUT NOT OUT OF THE QUESTION. SHOULD THEY FORM...IT
IS POSSIBLE THEY COULD REACH INTO TERMINALS MAINLY S AND E OF A
PVD- BOS LINE BRIEFLY TODAY...BUT SHOULD BE MIXING OUT THROUGH
THE AFTERNOON GIVING WAY TO A BKN-OVC MID DECK BETWEEN 100-150.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...

SUNDAY NIGHT INTO MONDAY EVENING...MODERATE CONFIDENCE.

CONDITIONS DETERIORATING WITH ONSET OF WINTER STORM. IFR-VLIFR
LIKELY. BEST CHANCES FOR +SN S OF MA-PIKE WITH VSBYS DOWN TO
1/4SM. WORST OF CONDITIONS ALONG THE IMMEDIATE S-COAST INCLUDING
CAPE COD AND ISLANDS. BLUSTERY N WINDS BACKING W/NW WITH STORM
DEPARTURE.

MONDAY EVENING INTO WEDNESDAY NIGHT...MODERATE CONFIDENCE.

IMPROVING CONDITIONS. CONTINUED N/NW WINDS BREEZY AT TIMES.
POSSIBILITY FOR OCEAN-EFFECT SNOWS ON TUESDAY AND AGAIN WEDNESDAY
FOR THE E-SHORE OF MA ESPECIALLY ACROSS CAPE COD AND NANTUCKET.
IFR-LIFR IMPACTS POSSIBLE ACCORDINGLY.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TONIGHT...HIGH CONFIDENCE.

HIGH PRESSURE OVER THE WATERS TONIGHT WITH WINDS AND SEAS BELOW
SCA THRESHOLDS.

HIGH PRESSURE MOVES OFF THROUGH THE MARITIMES SATURDAY...BUT
REMAINS IN CONTROL OF WINDS THROUGH THE DAY. WINDS WILL INCREASE
FROM THE SOUTH LATER IN THE DAY AND FROM THE SOUTHWEST SATURDAY
NIGHT. EXPECT SPEEDS TO REMAIN BELOW 25 KNOTS THROUGH THE PERIOD.
SEAS SHOULD REMAIN BELOW 5 FEET...BUT MAY APPROACH THAT THRESHOLD
EAST OF CAPE ANN LATE SATURDAY NIGHT.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODERATE CONFIDENCE.

WINTER STORM. BREEZY N WINDS WITH STORM APPROACH BACKING NW WITH
DEPARTURE. STRONGEST OF WINDS LIKELY OVER THE E/SE WATERS WITH GUSTS
EXCEEDING 25 KTS. SUBSEQUENT BUILDING SEAS...THE GREATEST OF WHICH
WILL BE AROUND MONDAY EVENING WITH 5-7 FEET ON THE OUTER WATERS.

WINDS AND SEAS SUBSIDE THEREAFTER AS ARCTIC HIGH PRESSURE BUILDS
INTO THE REGION. BREEZY N WINDS AND OCEAN-EFFECT SNOWS POSSIBLE FOR
TUESDAY AND AGAIN WEDNESDAY. SEAS MAY BUILD BACK UP TO 5 FEET ON THE
OUTER WATERS.

&&

.TIDES/COASTAL FLOODING...

WITH 11-11.5 ASTRO-TIDES FOR THE MONDAY AFTERNOON AND MONDAY
OVERNIGHT HIGH TIDES AND PERSISTENT SLIGHT E COMPONENT TO THE
WIND...THERE IS THE POSSIBILITY OF POCKETS OF MINOR COASTAL
FLOODING AROUND EACH OF THESE TIDES. THIS IS MAINLY DUE TO THE
POTENTIAL FOR BUILDING OF ABOUT A 1-1.5 FOOT SURGE DURING THESE
TIDES. WE WILL CONTINUE TO MONITOR AS THE POTENTIAL STORM
APPROACHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EST
     SUNDAY FOR ANZ250-251.

&&

SYNOPSIS...SIPPRELL/NMB
NEAR TERM...NMB
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/NMB
MARINE...WTB/SIPPRELL
TIDES/COASTAL FLOODING...THOMPSON
Hazardous weather outlook, Feb 28, 4:12 PM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EST FRI FEB 28 2014

MAZ002>016-026-NHZ011-012-015-012115-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
412 PM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE CONTINUES TO BE A POSSIBILITY OF A WINTER STORM FOR SUNDAY
NIGHT INTO MONDAY NIGHT. AT THIS TIME IT APPEARS THE HIGHEST
TOTALS WOULD OCCUR SOUTH OF THE MASSACHUSETTS TURNPIKE ALTHOUGH
THERE IS SOME UNCERTAINTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-012115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 PM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ017>024-RIZ001>008-012115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
412 PM EST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AT THIS TIME A WINTER STORM IS STILL ANTICIPATED FOR SUNDAY NIGHT
INTO MONDAY EVENING. PORTIONS OF CONNECTICUT...RHODE ISLAND AND
SOUTHEASTERN MASSACHUSETTS HAVE THE HIGHEST PROBABILITY OF
REACHING WINTER STORM CRITERIA SNOWFALL...ESPECIALLY AS ONE
APPROACHES THE SOUTH COAST. THERE IS STILL SOME UNCERTAINTY IN
THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.